Loading...

SSRI (Celexa) Withdrawal Timeline and Success Story!

56,534 views

Loading...

Loading...

Transcript

The interactive transcript could not be loaded.

Loading...

Loading...

Rating is available when the video has been rented.
This feature is not available right now. Please try again later.
Published on Jun 3, 2011

A video description of how long you can expect to experience symptoms of SSRI Discontinuation Syndrome from someone who experienced it and is now symptom free. Contains information on Brain Zaps, as well as all of the other wonderful symptoms associated with SSRI Withdrawal.

Comments • 434

Alex hhh
Alex hhh3 years agoHighlighted comment
Going through zoloft withdrawal atm, been on it for 5 weeks, god its terrible...went to the ER twice already day 12 on withdrawal...benzos help a lot with the withdrawal  ...they maybe hard to get nowadays, if so find a good, compassionate doctor. who will prescribe it to you. I was okay for 6 days after going off it, on day 7 boom it started, still experiencing what you are going though.
View reply
Hide replies
Frank Contreras
This is just my two cents, I've been on SSIR 20 mg for about 7 or 8 years. And I've decided to go cold turkey. I'm on day 5 or 6, I'm only getting brain zaps in the evenings. I'm getting vertigo through out the day. I don't know how all of this is going to work out, but I'll rather have all the detox stuff now. Then ween myself down on dosage, and still going through the crap. Thank you for putting your experience out there for everyone. I had some thoughts, and came across your video. Like I said, this is just my opinion.
View all 5 replies
Hide replies
Takemysenf
Unfortunately, about 5% of us who get off SSRI their brains cannot deal with the withdrawal (I read just the newest research on this from 2015) and go into protracted withdrawal. If you are "lucky" like this guy in the video, it takes only a couple of weeks. If you belong to those 5% (and they don't know why and who belongs to it), then it can take years... I couldn't deal with this fact and had to get used to it during the last months, now I am in month 12 with the withdrawal symptoms. And from other people with this problem (and the reasearches I read) I know, that it is totally individual how long it takes until your central nerve system regenerates - it is awful, but it can easily take years. My life, as so many others, is damaged severely because of this. I am 31 and live the life of a 85 year-old. I am not depressed (seemed I could deal without the pills just fine), my body just goes insane all the time. There is nothing left but to endure and accept this fate - you can die in a car accident, you can be disabled, you can get cancer. I got protracted SSRI withdrawal syndrom. Thats how the cookie crumbles. If you see this, you might get really anxious, I did all the time reading other's experiences - but if you belong to this 5% and the symptoms don't stop, then you need to start accepting and dealing with it (looking for support in others, avoiding stress because that increases the symptoms, managing your life plans accordingly). At some point I accepted that it could be that I'll be living like a severely disabled person and with pains and fears, but that I could enjoy what is left to me: My dogs' love, being close to family, watching series, listening to audiobooks, learning slowly a new language, endure and enjoy the little things. Remember to compare yourself not only up but also down - there are tons of people who got it even worse. Never forget that. I wish you all all the best.
View all 10 replies
Hide replies
The GovNer
Another thing that may help people is knowing that people who are stressed have an impaired ability to manufacture Serotonin from food, which is why 5HTP can be beneficial because it skips that step almost entirely.  Caffeine and alcohol break down serotonin.  Chronic stress also causes excessive REM sleep and distrupts the sleep stages of sleep causing abnormal achetycholine stimulation resulting in glucose depletion in the glial cells and results in fatigue, poor concentration, depressed mood and again low serotonin levels.  Low physical stimulation and laying around cripples the lymphatic system and results in increased infection and episodes of falling ill due to infection not being detected at sufficient rates.  It's important to get out of the house, and make a solid game plan on stress reduction and managing what is positive and beneficial in your life.  Diet is critical as well but to long to discuss.  Lastly make sure your drinking water, this is a major factor is poor body function. 
View reply
Hide replies
Charlie Chestnut
Thanks for posting this! Brain zaps are real. All too real. And the medical community needs to acknowledge and research them!
View reply
Hide replies
PlanningByShannon
Was on 20 mg for about 2.5 years, decided to start going off. Went down to 10 mg for a month and a half, and then 5 mg for another month. At the 5 mg was when I really started to feel it. I've been having pressure in my head and been unable to leave the house from weakness. I was feeling miserable. So yesterday I decided, at 55 days along, that I was just going to stop. While I was on the 5 mg, I couldn't move, I was constantly sick, and I could almost physically feel my brain switching between extreme emotions that I had never felt so strongly before. This is only day 2 of being off completely and i can feel it, but I am optimistic. I am just scared about how bad it's going to get, for that worst point. So I'm hoping it won't be terrible :) I haven't been able to work and I need to get this over with.
View all 8 replies
Hide replies
Bob Fresno
I'm goin through SS again. Anyone notice sensitivity to lights?
View reply
Hide replies
vk3crg
I agree that everyone seems to have posted when it's still happening! I have just come off Prisqiq 100mg after being on it for a few years. I weened off and ended up down to 50mg and then just stopped. I'd had enough. I felt TERRIBLE a few days later. It was mainly the dizziness, blurred vision, brain zaps, and just feeling absolutely dreadful. I just kept telling myself "I WILL GET OVER THIS JUST KEEP GOING" and a few days later I was starting to get better. It literally took me about a week or so to be able to function again and now it's been over 2 weeks and I'm fine. If you Google SSRI withdrawal there are horror stories everywhere but for me it was not so horrible. STICK WITH IT! I know at the time it seems like it will never pass BUT IT DOES! Everyday you're off those horrible tablets, the dizziness WILL pass. I'm going to do the same and post my experience after the fact as people need hope to know that it wont last forever. These tablets have a 3 day life before they leave your system and that's when you start feeling crap. I didn't get that many brain zaps like yourself but was suffering from flu like symptoms and I also found that I started to get weird emotions. If something good or exciting happened then I felt it hard to control my joy or tears. It was quite odd but it's worn off. Symptoms are different for everyone. It took me 2 weeks to get over these things but everyone is different. DON'T GIVE UP! It's not forever! Craig - Australia
View reply
Hide replies
Katie Lund
To those going through SSRI withdrawal, try Benedryl. It helps lessen the brain zaps and increases focus.
View reply
Hide replies
Spartan Adv
Quit cold turkey maybe a week ago. Brain zaps have been fun. Lol. I have enjoyed them actually. The flu like symptoms , body aches, and headaches have been shitty but I just fight on through them. I don't believe medicine is the answer. We have to learn to cope and fight instead of relying on crutches to get us through life. I find peace in solitude. I just stay busy and keep moving. Same idea and premise to getting over a loss. Once you stop though, you may begin sinking back into it. Don't do the day at a time shit! Look forward to a day of the week like pay days, time will start to fly by making life much easier. Never quit fighting!
When autoplay is enabled, a suggested video will automatically play next.

Up next


to add this to Watch Later

Add to

Loading playlists...